Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Amalgamation for inverse and generalized inverse semigroups


Author: T. E. Hall
Journal: Trans. Amer. Math. Soc. 310 (1988), 313-323
MSC: Primary 20M10; Secondary 08B25, 20M17, 20M18
DOI: https://doi.org/10.1090/S0002-9947-1988-0965756-7
MathSciNet review: 965756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any amalgam $ (S,\,T;\,U)$ of inverse semigroups, it is shown that the natural partial order on $ S{{\ast}_U}T$, the (inverse semigroup) free product of $ S$ and $ T$ amalgamating $ U$, has a simple form on $ S \cup T$. In particular, it follows that the semilattice of $ S{{\ast}_U}T$ is a bundled semilattice of the corresponding semilattice amalgam $ (E(S),\,E(T);\,E(U))$; taken jointly with a result of Teruo Imaoka, this gives that the class of generalized inverse semigroups has the strong amalgamation property. Preserving finiteness is also considered.


References [Enhancements On Off] (What's this?)

  • [1] T. E. Hall, Free products with amalgamation of inverse semigroups, J. Algebra 34 (1975), 375-385. MR 0382518 (52:3401)
  • [2] -, Representation extension and amalgamation for semigroups, Quart. J. Math. Oxford Ser. (2) 29 (1978), 309-334. MR 509697 (80a:20084)
  • [3] -, Amalgamation and inverse and regular semigroups, Trans. Amer. Math. Soc. 246 (1978), 395-406. MR 515546 (80d:20053)
  • [4] -, Inverse and regular semigroups and amalgamation: a brief survey, Proc. Sympos. Regular Semigroups, Northern Illinois Univ., De Kalb, Ill., 1979, pp. 49-79.
  • [5] -, Generalized inverse semigroups and amalgamation, Semigroups (edited by T. E. Hall, P. R. Jones and G. B. Preston), Academic Press, 1980, pp. 145-157. MR 586757 (82f:20087)
  • [6] -, On regular semigroups II: an embedding, J. Pure Appl. Algebra 40 (1986), 215-228. MR 836649 (87h:20113)
  • [7] -, Finite inverse semigroups and amalgamation, Semigroups and Their Applications (edited by S. M. Goberstein and P. M. Higgins), Reidel, 1987, pp. 51-56. MR 900644
  • [8] T. E. Hall and P. R. Jones, Epis are onto for finite regular semigroups, Proc. Edinburgh Math. Soc. 26 (1983), 151-162. MR 705258 (85b:20087)
  • [9] T. E. Hall and Mohan S. Putcha, The potential $ \mathcal{J}$-relation and amalgamation bases for finite semigroups, Proc. Amer. Math. Soc. 95 (1985), 361-364. MR 806071 (87a:20069)
  • [10] J. M. Howie, An introduction to semigroup theory, London Math. Soc. Monographs, no. 7, Academic Press, London and New York, 1976. MR 0466355 (57:6235)
  • [11] Teruo Imaoka, Free products with amalgamation of bands, Mem. Fac. Lit. Sci. Shimane Univ. Nat. Sci. 10 (1976), 7-17. MR 0430111 (55:3118)
  • [12] -, The embedding of generalized inverse semigroup amalgams, Mem. Fac. Lit. Sci. Shimane Univ. Nat. Sci. 12 (1978), 1-4. MR 517915 (80c:20083b)
  • [13] -, The embedding of regular semigroup amalgams, Proc. Sympos. Regular Semigroups, Northern Illinois Univ., De Kalb, Ill., 1979, pp. 92-100.
  • [14] B. Jónsson, Extensions of relational structures, Theory of Models (Proc. Internat. Sympos. Berkeley, 1963), North-Holland, Amsterdam, 1965, pp. 146-157. MR 0202601 (34:2463)
  • [15] E. W. Kiss, L. Márki, P. Pröhle and W. Tholen, Categorical algebraic properties. A compendium on amalgamation, congruence extension, epimorphisms, residual smallness, and injectivity, Studia Sci. Math. Hungar. 18 (1983), 79-141. MR 759319 (85k:18003)
  • [16] F. J. Pastijn, Constructions of varieties that satisfy the amalgamation property or the congruence extension property, Studia Sci. Math. Hungar. 17 (1982), 101-111. MR 761528 (85k:08009)
  • [17] Mario Petrich, Inverse semigroups, Wiley, 1984. MR 752899 (85k:20001)
  • [18] G. B. Preston, Representations of inverse semigroups by one-to-one partial transformations of a set, Semigroup Forum 6 (1973), 240-245, and Addendum, Semigroup Forum 8 (1974), 277. MR 0376932 (51:13107)
  • [19] L. Silver, Non-commutative localization and applications, J. Algebra 7 (1967), 44-76.
  • [20] B. Stenström, Flatness and localizations over monoids, Math. Nachr. 48 (1971), 317-333. MR 0296191 (45:5252)
  • [21] Miyuki Yamada, Regular semigroups whose idempotents satisfy permutation identities, Pacific J. Math. 21 (1967), 371 392. MR 0227302 (37:2887)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10, 08B25, 20M17, 20M18

Retrieve articles in all journals with MSC: 20M10, 08B25, 20M17, 20M18


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0965756-7
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society